Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

What is the cause and treatment for high albumin and bilirubin in blood?

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6296 Questions
just received my sons bloodwork--albumin 5.2 high globulin 1.9 low albumin/globulin ratio 2.7 high bilirubin, total 1,2 high what does this mean and what should i do?
Posted Tue, 24 Dec 2013 in Liver and Gall Bladder
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: Albumin and Globulin are proteins in blood. Detailed Answer: Hello Thanks for writing to XXXXXXX Your son has high albumin,low globulin and high total bilirubin in blood. Albumin and Globulin are major proteins found in blood.Albumin is synthesized exclusively in liver whereas Globulin is synthesized at other sites.Albumin helps in maintaining osmotic nature of blood and prevents leaking of plasma from vessels. whereas globulin helps in defence mechanism of body. Probably your son is getting steroids for asthma and this may cause elevation of albumin in blood. Low serum globulin levels may be due to liver disease,inability to digest or absorb dietary protein, inflammatory bowel disease,hemolytic anemia,kidney disease etc. Cause of elevated total bilirubin may be due to compromised liver. Your son need proper evaluation and investigations. Investigations include routine hemogram,Complete LFT,RFT,Ultrasound of abdomen,Viral markers should be done.Further investigations can be done if needed. You should consult Gastroenterologist for your son's problem. Get well soon Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor